Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 67, NWS Cleveland, OH

October 7, 2018Lake County, Ohio

NWS Cleveland, OH issued this river flood warning at Oct 7, 2018, 2:29 AM EDT for Lake County, Ohio. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 2:29 AM EDT (06:29 UTC)
Expired
Oct 7, 2018, 7:22 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Lake County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 9.75 ft at Oct 7, 2018, 4:00 AM EDT.

actionminormoderate5101510/0710/08
Action stage
8 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

677 
WGUS41 KCLE 070629
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
229 AM EDT Sun Oct 7 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-071428-
/O.NEW.KCLE.FL.W.0067.181007T0629Z-181007T2030Z/
/PNVO1.1.ER.181007T0626Z.181007T0900Z.181007T1430Z.NO/
229 AM EDT Sun Oct 7 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Grand River At Painesville
* until this afternoon.
* At 2 AM the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and rise to
  near 9.0 feet by early this morning. The river will fall below 
  flood stage by late this morning.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
3 follow-up statements
528 
WGUS81 KCLE 070728
FLSCLE
Flood Statement
National Weather Service Cleveland OH
328 AM EDT Sun Oct 7 2018

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-071527-
/O.EXT.KCLE.FL.W.0067.000000T0000Z-181008T0415Z/
/PNVO1.1.ER.181007T0611Z.181007T1200Z.181007T2215Z.NO/
328 AM EDT Sun Oct 7 2018

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Grand River At Painesville
* until late tonight.
* At 3 AM the stage was 9.0 feet.
* Flood stage is  8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.4 feet by this morning. 
  The river will fall below flood stage this evening.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
025 
WGUS81 KCLE 070940
FLSCLE
Flood Statement
National Weather Service Cleveland OH
540 AM EDT Sun Oct 7 2018

...The flood warning continues for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-071625-
/O.EXT.KCLE.FL.W.0067.000000T0000Z-181007T1625Z/
/PNVO1.1.ER.181007T0611Z.181007T0800Z.181007T1025Z.NO/
540 AM EDT Sun Oct 7 2018

The Flood Warning continues for
  The Grand River At Painesville
* until this morning.
* At 5 AM the stage was 8.9 feet.
* Flood stage is  8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by this 
  morning.
* At 8.5 feet...Low land flooding adjacent to the river in the 
  metropark.

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$
881 
WGUS81 KCLE 071122
FLSCLE
Flood Statement
National Weather Service Cleveland OH
722 AM EDT Sun Oct 7 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Grand River At Painesville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC085-071152-
/O.CAN.KCLE.FL.W.0067.000000T0000Z-181007T1625Z/
/PNVO1.1.ER.181007T0611Z.181007T0800Z.181007T1013Z.NO/
722 AM EDT Sun Oct 7 2018

The Flood Warning is cancelled for
  The Grand River At Painesville
* At 7 AM the stage was 7.5 feet.
* The river fell below flood stage this morning.
* Flood stage is  8 feet.
* The river will continue to fall to   feet by .
* At 8.0 feet...Water levels will overrun the banks along the 
  metropark south of Painesville. 

&&

LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
      4173 8100 4169 8123             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Oct 7, 1:42 AM EDT, 47 minutes earlier.

Area forecast discussion, Oct 7, 1:42 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
142 AM EDT Sun Oct 7 2018

.SYNOPSIS...
A warm front has lift across the area and stalled out over Lake
Erie this afternoon. An low pressure will move northeast to
Lake Ontario tonight. A cold front trailing from the low
pressure system will move southeast across the area tonight and
become nearly stationary across central Ohio and Pennsylvania.
The stationary front will lift north of the area Sunday night. A
ridge will build northwest into the local area Monday through
Wednesday from the mid Atlantic states. Another low pressure
system will move northeast through the central Great Lakes
Thursday morning forcing a cold front east across the area.

&&

.NEAR TERM /THROUGH TODAY/...
Showers and a few embedded thunderstorms will continue to move
east across the area this morning. Some scattered showers have
been developing over Indiana and northwest Ohio. Front is
expected to sag south across the area where it will stall today.
Made some updates on the POPs for this morning to account for
activity that is ongoing at this time. Minor updates to
temperatures as well.

Previous Discussion... If you thought today was exceptionally
humid, you were correct. We are currently seeing very high
humidity with dewpoints in the lower 70s. In fact, precipitable
water values are around 1.8 inches which is measurement of the
total moisture in the atmosphere and that is at an all time high
level for early October standards.

We will see tropical like showers and storms with locally heavy
downpours this afternoon into late this evening. We already have
scattered convection developing in the warm sector south of a
frontal boundary that is just to our north and northwest. This
boundary will move southward this evening and we should see a
broken line of stronger storms developing along and ahead of the
front. MLCAPE values are around 1500 to 2000 J/KG along with
modest shear. The main threats will be storms that develop mini
surges, bows, or line segments moving quickly to the east-
northeast with the given wind vectors. Isolated damaging winds
up to 60 mph will be the main threat. There could be some small
pea to dime size hail but hail is not a big concern at this
time and the tornado threat is extremely low. The main window
for strong storms this evening across northern Ohio will be
between 6 pm and midnight. Scattered showers will linger around
through the rest of the night.

The boundary stalls out over northern Ohio on Sunday and then
slowly retreats northward again late on Sunday. This area will
be the focus for additional scattered showers and storms Sunday
afternoon and evening over northern Ohio as well as Lake Erie.
Temperatures will be warmest in the low to mid 80s across
central Ohio and in the 70s north of the boundary on Sunday.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
The early part of the work week will be running well above
normal with a more summerlike forecast with daily small chances
of showers/thunderstorms with enough instability to work with.
Will focus these precip chances diurnally. Temperatures will be
in the upper 70s/lower 80s with a few locations reaching into
the mid 80s. Night lows will be muggy in the mid/upper 60s. The
major frontal system will still be well to our west as the
western U.S. trough deepens and our mid-Atlantic high holds.
Wednesday though will likely feature more cloud cover as the
shortwave ejects out of the Central Plains and across the
Midwest. Held off on the bulk of the showers/thunderstorms until
after the day period on Wednesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Timing of the models coming into better agreement for long term.
ECMWF has speeded up timing of cold front to match the faster GFS.
Both models now have the cold front pushing through Wednesday night.
May still see some lingering showers in the east Thursday morning,
but precip should be east of the forecast area by Thursday
afternoon. Behind the front, significantly cooler, fall like
conditions set up over the forecast area.  By Friday high temps will
only be in the upper 50s to lower 60s, which is actually a few
degrees below average.   Weekend forecast still in doubt. ECMWF
maintains a ridge over the Eastern Lakes Saturday with 850 temps of
2c - 5c.  The GFS on the other hand moves a strong cold front across
the area Saturday, with the 850mb temps plunging to -4c by Saturday
evening. For now will superblend Saturdays temps and go with slight
chance pops.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
Cold front continues to slide southeast across the area at this
time. The front is expected to stall across the area today and
will be the focusing mechanism for the development of more
showers and thunderstorms. The front is expected to lift back
north as a warm front later tonight. Threat for showers and
thunderstorms over the area at this time will slide east
followed by scattered showers forming over Indiana and
northwest Ohio. The showers will slide east across the area
today. There is the possibility for some clouds below 1000 feet
behind the cold front this morning. Then improving conditions
expected tonight with front lifting north. Generally light winds
expected through the period.

OUTLOOK...Non-VFR possible on and off through Thursday morning.

&&

.MARINE...
More summerlike weather can be expected on the lake. Water
temperatures are coming down into the mid 60s though. Showers and
thunderstorms can be expected tonight as a cold front settles south
across the lake.  This front will likely linger across northern Ohio
for Sunday and through a big part of Monday before lifting well
north of the lake. Therefore variable wind directions tonight will
settle into east-northeast flow for the rest of the weekend. Monday
will be a transition day and beyond that southerly flow is expected.
None of this is expected to reach small craft criteria.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin/Lombardy
SHORT TERM...Oudeman
LONG TERM...DJB
AVIATION...Lombardy
MARINE...Oudeman
Hazardous weather outlook, Oct 6, 4:06 AM EDT, 22 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
406 AM EDT Sat Oct 6 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-070815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
406 AM EDT Sat Oct 6 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is the possibility that a few thunderstorms could approach
severe limits; especially later this afternoon into tonight as a
cold front sags southeast across the area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 6, 9:15 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
915 PM EDT SAT OCT 6 2018

OHZ009>011-020-029>031-036-037-070200-
Marion-Erie-Richland-Medina-Lorain-Cuyahoga-Ashland-Morrow-Wayne-
915 PM EDT SAT OCT 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RICHLAND...ERIE...CUYAHOGA...MEDINA...SOUTHEASTERN MARION...
ASHLAND...CENTRAL MORROW...WESTERN WAYNE AND LORAIN COUNTIES...

At 914 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Vermilion to near Wakeman to near
Ashland to near Galion to near Waldo. Movement was east at 45 mph.

Winds in excess of 45 mph are possible with these storms.

Locations that may be impacted include...Cleveland, Lorain, Elyria,
Mansfield, Medina, Wooster, Ashland, Western Vermilion, Vermilion,
Mount Gilead, Parma, Lakewood, Euclid, Cleveland Heights,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville
and Avon Lake.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4045 8314 4086 8248 4106 8244 4107 8234
      4128 8234 4129 8244 4142 8243 4154 8201
      4153 8172 4162 8148 4128 8160 4128 8169
      4100 8170 4067 8212 4067 8222 4057 8222
      4055 8264 4051 8264
TIME...MOT...LOC 0114Z 248DEG 43KT 4141 8237 4117 8238 4089 8242 4068
8275 4052 8300

Mullen
Special weather statement, Oct 6, 9:59 PM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
959 PM EDT SAT OCT 6 2018

OHZ011>014-020>023-029>032-038-047-089-070300-
Summit-Geauga-Richland-Medina-Wayne-Knox-Holmes-Portage-Lake-Stark-
Trumbull-Ashtabula Lakeshore-Cuyahoga-Ashland-Ashtabula Inland-
959 PM EDT SAT OCT 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
RICHLAND...MEDINA...LAKE...WAYNE...HOLMES...WESTERN TRUMBULL...
PORTAGE...GEAUGA...CUYAHOGA...SOUTHEASTERN ASHLAND...STARK...
SUMMIT...ASHTABULA AND NORTHERN KNOX COUNTIES...

At 958 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Geneva to Chardon to near Cleveland
to near North Royalton to Wooster to near Fredericktown. Movement was
east at 40 mph.

Winds in excess of 35 mph are possible with these storms.

Locations that may be impacted include...
Cleveland, Akron, Canton, Medina, Wooster, Painesville, Ashtabula,
Mount Vernon, Willowick, Conneaut, Ravenna, Chardon, Fairport Harbor,
Millersburg, Geneva-On-The-Lake, Parma, Lakewood, Cuyahoga Falls,
Euclid and Mentor.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4039 8264 4049 8264 4079 8210 4124 8189
      4135 8187 4144 8192 4177 8130 4198 8054
      4165 8055 4137 8087 4113 8100 4099 8100
      4099 8109 4073 8109 4072 8124 4065 8124
      4064 8165 4044 8167 4045 8218 4038 8219
TIME...MOT...LOC 0158Z 260DEG 35KT 4174 8094 4158 8119 4147 8174 4127
8170 4082 8192 4044 8260

Mullen
Special weather statement, Oct 6, 11:03 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1103 PM EDT SAT OCT 6 2018

OHZ014-022-023-032-033-038-089-PAZ002-003-070400-
Holmes-Portage-Stark-Mahoning-Trumbull-Ashtabula Lakeshore-Ashtabula
Inland-Southern Erie-Crawford-
1103 PM EDT SAT OCT 6 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL, SOUTHEASTERN
PORTAGE, MAHONING, STARK, ASHTABULA,SOUTHEASTERN HOLMES,
SOUTHERN ERIE AND CRAWFORD COUNTIES...

At 1102 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Waterford to 8 miles west of Andover
to near Chardon to Navarre to near Mount Vernon. Movement was east at
35 mph.

Winds in excess of 35 mph are possible with these storms.

Locations that may be impacted include...
Canton, Youngstown, Warren, Meadville, Conneaut, Salem, Columbiana,
Millersburg, Boardman, Massillon, Alliance, Niles, North Canton,
Louisville, Campbell, Hubbard, Canfield, Cortland, Berlin and
Edinboro.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4162 7982 4149 8000 4149 8052 4090 8052
      4090 8108 4073 8109 4072 8124 4065 8124
      4063 8167 4045 8167 4046 8218 4067 8165
      4075 8165 4090 8137 4135 8100 4181 8097
      4207 7976 4200 7975 4200 7962 4162 7962
TIME...MOT...LOC 0302Z 263DEG 28KT 4201 8006 4163 8072 4155 8115 4074
8150 4044 8242

Mullen

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:16 PM EDTSpecial Weather StatementCLECrawford, Erie, Huron, Marion, Ottawa, Richland and 3 more44 min
Oct 6, 8:43 PM EDTSpecial Marine WarningCLE71 min
Oct 6, 8:44 PM EDTSevere Thunderstorm WarningCLEHuron34 min
Oct 6, 9:15 PM EDTSpecial Weather StatementCLEAshland, Cuyahoga, Lorain, Medina, Morrow, Richland45 min
Oct 6, 9:59 PM EDTSpecial Weather StatementCLEAshtabula, Cuyahoga, Geauga, Holmes, Knox, Lake and 5 more61 min
Oct 6, 11:03 PM EDTSpecial Weather StatementCLEMahoning, Stark, Trumbull57 min
Oct 6, 11:16 PM EDTAreal Flood AdvisoryCLEAshtabula, Geauga6 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.